Colorado, 2021

Tornado and Flash Flooding in Colorado, July 6, 2021

July 6, 2021 · NWS PUB · 7 events in 5 counties and zones

Another active day with showers and thunderstorms occurring across southern Colorado, especially along the eastern mountains and into the I-25 corridor. While there was an isolated severe threat, the main risk on this day was heavy rainfall with flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Another active day with showers and thunderstorms occurring across southern Colorado, especially along the eastern mountains and into the I-25 corridor. While there was an isolated severe threat, the main risk on this day was heavy rainfall with flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 6, 11:00 AM MST, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 6, 11:00 AM MST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1200 PM MDT Tue Jul 6 2021

.SHORT TERM...(Today and tonight)
Issued at 352 AM MDT Tue Jul 6 2021

Today and Tonight...

...Flash Flood Watch in effect this afternoon and evening for the
mountains and surrounding mountain valleys across portions of
southeast Colorado and central Colorado...

...Scattered to numerous thunderstorms today -- some of which may
become strong to perhaps marginally severe over the plains...

---Key Messages---

1. Heavy-Rainfall/Flash-Flooding Potential...

Thunderstorms are expected to increase in coverage and intensity
during the mid-day hours today, becoming scattered to numerous this
afternoon and continuing into this evening. Atmospheric conditions
will be favorable for the potential of torrential rainfall. The
greatest risk for flash flooding is expected over the eastern
mountains and surrounding mountain valleys. A Flash Flood Watch has
been issued for these areas. Storms elsewhere across the region
could produce heavy rainfall, and localized flash flooding cannot be
ruled out in poor-drainage and other flood-prone areas across the
plains -- though the overall flash-flooding risk will be lower
elsewhere.

2. Strong/Severe-Thunderstorm Potential...

The aforementioned thunderstorms this afternoon and early evening
will have the potential to become strong, mainly along and south of
a line from Eads to La Junta from Noon to 7PM. A few of the storms
could have the potential to briefly become marginally severe --
capable of producing hail to the size of quarters and wind gusts to
60 mph. Also, while unlikely, a brief landspout tornado cannot be
ruled out over the far eastern plains this afternoon.

---Technical Discussion---

1. Regarding Heavy-Rainfall/Flash-Flooding Potential...

The overall pattern is expected to become even more favorable for
the potential of flash flooding over the eastern mountains and
surrounding mountain valleys for today, compared to previous days.
And this risk not only includes the burn-scar areas, but also
encompasses a broad portion of the eastern mountains, the
surrounding mountain valleys, and including the Chalk Creek and
Cottonwood Creek areas. A Flash Flood Watch has been issued for
these areas -- in effect from Noon to 11PM MDT.

Along the northeastern periphery of a building midlevel anticyclone,
centered over the southwest states and central Great Basin, a
shortwave impulse and accompanying speed maximum are forecast to
advance southeastward across eastern Colorado through the day.
Precipitable water values already range from around 0.75 inch to 1
inch over the eastern mountains vicinity, to upwards of 1.25 inches
across the far eastern plains, and additional moisture transport is
anticipated in advance of the impulse. The combination of diurnally-
enhanced orographic circulations phasing with impulse-related
ascent, and the plentiful moisture, will foster convective
development -- with substantially efficient rainfall production --
becoming scattered to numerous in coverage over the eastern
mountains this afternoon. Storms should generally drift slowly
southward to southeastward into this evening, with appreciable
convective coverage anticipated over surrounding mountain-valley
locations. Despite the modest storm motions, the disorganized nature
of the midlevel impulse will prolong the duration of enhanced large-
scale ascent to foster the potential for repeated rounds of heavy
rain to affect the same locations. Localized rainfall accumulations
upwards of 1-3 inches, and perhaps locally higher, may occur. And
with saturated ground conditions in some areas, the potential will
exist for flash flooding this afternoon and evening across the Watch
area, and isolated considerable flash flooding will be possible.

East of the watch area, a weakly baroclinic surface trough --
accompanying the migratory impulse -- is forecast to slowly move
southward over the eastern Colorado plains today. By early
afternoon, this boundary is forecast to extend from the vicinity of
eastern Kiowa County toward the Lamar area and farther south-
southwestward toward the Baca-Las Animas County line. This boundary
should be the focus for an eastward-extending area of scattered
convective development this afternoon into the evening. With
comparatively richer tropospheric moisture concentrated over the
plains, this activity could also produce torrential rainfall.
Moreover, slow storm motions generally directed to the south to
southeast may support appreciable localized rainfall accumulations
and a conditional, isolated flash-flood risk. This would especially
be the case for areas along the Interstate-25 corridor including the
Pueblo area, where eventually amalgamated cold pools from terrain-
enhanced convection could intercept adequate post-frontal moisture
by evening. Such flash-flooding risk would be conditional upon the
heaviest rainfall becoming established over poor-drainage and other
flood-prone areas. However, given that boundary-relative storm
motion is expected to exhibit some orthogonal component to the
surface trough, confidence is low regarding repeated rounds of
convection affecting the same locations where ground conditions also
favor greater run-off -- limiting the overall flash-flood risk for
locations to the east of the Flash Flood Watch area. Additionally,
uncertainty regarding the areal expanse of post-frontal drying
extends to the limited flash-flood confidence level over the plains.

For locations west of the Flash Flood Watch area, including the San
Luis Valley and the San Juan Mountains vicinity, locally heavy
rainfall may accompany convective activity moving generally
southward this afternoon and evening. However, the combination of
comparatively drier tropospheric profiles, along with overall less
antecedent precipitation, correspond to a much lower flash-flooding
potential.

2. Regarding Strong/Severe-Thunderstorm Potential...

As mentioned with regards to the heavy-rain potential, the weakly
baroclinic surface trough will be a focus of afternoon convective
development today. Post-frontal boundary-layer drying is forecast to
be quite gradual with northward displacement from the boundary, with
surface dewpoints expected to range from around 60 to the middle 60s
at peak heating to the southeast of the boundary and also a couple
dozen miles north of the boundary. While diurnally steepening low-
level lapse rates amid the enhanced boundary-layer moisture will
favor weak to moderate buoyancy, modest midlevel lapse rates on the
order of 6.5 C/km should tend to relatively limit upward parcel
acceleration. Moreover, with the only glancing influence of the
previously mentioned midlevel speed maximum, effective bulk shear is
expected to be somewhat limited -- generally around 20-25 kt,
highest immediately to the north of the surface trough where deep
shear will be enhanced by backed flow (northeasterly) at the surface.

Given some tendency for incipient updrafts to slowly advance off the
initiating boundary as previously addressed, generally small
multicell clusters are expected to form in proximity to the boundary
and generally spread southward to southeastward. There will also be
the potential for additional convective development to build into
the recycled moisture north of the surface trough. This expected
convective mode, combined with the aforementioned thermodynamic and
kinematic parameter space, may support locally strong wind gusts to
50-60 mph where cold pools locally congeal amid the steepest low-
level lapse rates, and also small hail with the stronger updrafts.
An isolated instance or two of quarter-size hail may accompany the
most intense updrafts prior to localized upscale-convective growth.

In addition, ample pre-existing surface vorticity will accompany the
surface trough around peak heating, and an isolated weak, landspout
tornado or two could occur as this vorticity is stretched by
incipient convective updrafts, amid the diurnally steepened low-
level lapse rates. Such risk would be greatest within 20 miles
either side of a line from the Baca-Las Animas County line to Lamar
to Chivington. However, any landspout risk would be highly
conditional upon updrafts remaining separate from each other while
co-located with the surface boundary for a substantive duration,
prior to associated downdrafts producing undercutting cold pools
mitigating prospects for surface-vorticity amplification.

While a few stronger storms may also affect other areas farther to
the north/west across the plains, and across the mountains and
mountain valleys including the San Luis Valley, weaker buoyancy is
expected to limit overall convective intensity in these areas.
Nevertheless, a few storms could still produce small hail and
locally gusty winds in these areas. Enhanced DCAPE amid steep low-
level lapse rates across the San Luis Valley could facilitate a
somewhat greater gusty-wind potential, though limited convective
organization amid weak deep shear should limit overall convective
intensity.

.LONG TERM...(Wednesday through Monday)
Issued at 352 AM MDT Tue Jul 6 2021

Wednesday we will see much drier weather over the region along with
temps running a few degrees below normal. The best chance of showers
on this day will be along the CO/NM border.

For Thursday and Friday, temperatures will be the main weather
story. 100 degree readings will likely return to the lower Arkansas
River Valley region over the plains with 90s over the Divides.
Valley areas will likely see temps in the upper 80s to around 90F.
Precip on Thursday will be meager at best. For Friday, precip
chances will be on the increase as a front is expected to move down
across the plains late in the day. If the front should come down
earlier than currently forecasted, then max temps on Friday may be
a bit cooler than currently predicted. It should be noted that the
max temps guidance from the EC for THU and FRI is warmer than the
current forecast in the NDFD.

The weekend is expected to be cooler as the mid level ridge aloft is
forecast to push back to the west and modest NW flow affects the
forecast area as a short wave drops south over the central CONUS.
This will cool temps down a few degrees below normal across the
region. As for precip chances, models bring in much more stable
and drier air into the area, so expect only isolated pop chances
across most of the area with a slightly better chance of showers
over the southern mountain areas.

Seasonable temperatures will return to the area next week with
precip chances increasing in the mtns. \/Hodanish

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1153 AM MDT Tue Jul 6 2021

VFR conditions will be predominant throughout the forecast period
for all TAF sites, CIGs will remain fairly high based although they
could come down a bit in SHRA or TSRA in the vicinity of all
terminals later in the afternoon and evening. Precipitation could
also reduce VIS temporarily into possibly MVFR or even IFR
criteria in possibly +TSRA. Keep in mind that outflows can also
cause wind shifts to occur in the vicinity of anyone of these
terminals. Also be advised that some of the higher wind gusts in
the lower levels throughout the evening could also result in some
light to moderate CAT near the surface.

Winds at KALS will be primarily out of the NE then weaken and
back to the ESE later in the day, and eventually becoming light
and variable overnight. At KCOS and KPUB, winds will be out of
the NNW to NNE and gusty, with gusts as high as 25 kts, these
winds will decrease later and eventually become light and variable
overnight.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 11 PM MDT this evening for COZ060>063-
072>080-083-087-088.

&&

SHORT TERM...COHEN
LONG TERM...HODANISH
AVIATION...STEWARD
Hazardous weather outlook, Jul 6, 10:18 AM MST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1118 AM MDT Tue Jul 6 2021

COZ058>089-093>099-071730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1118 AM MDT Tue Jul 6 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected to increase in coverage and intensity
through early afternoon, becoming scattered to numerous later
this afternoon and continuing into this evening.

This activity will be capable of producing torrential rainfall.
There will be a risk for flash flooding over the eastern mountains
and surrounding mountain valleys, and a Flash Flood Watch has been
issued for these areas. Storms elsewhere across the region could
also produce heavy rainfall, and localized flash flooding cannot be
ruled out in poor drainage and other flood prone areas across the
plains.

In addition, thunderstorms this afternoon and early evening will
have the potential to become strong, mainly along and south of a
line from Eads to Fountain through 7PM. A few of the most intense
storms could have the potential to briefly become severe, capable
of producing hail to the size of quarters and wind gusts to 60
mph. Also, while unlikely, a brief weak tornado cannot be ruled
out over the far eastern plains this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

For Wednesday, isolated thunderstorms will be possible along the
Colorado and New Mexico border. Gusty winds and small hail are the
main concerns.

For Thursday, high based isolated thunderstorms will be possible
mainly over the mountains. Gusty winds will be the main concern.

For Friday, a cool front will move into the region late in the day
and this should initiate thunderstorms across the southern
mountains and plains during the late afternoon and evening. A few
of these storms may be strong.

For next Saturday and Sunday, thunderstorm will occur mainly over
the mountains, especially the southern mountains. By early next
week thunderstorm coverage will increase over the mountains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over the central and southern mountains, and the plains
this afternoon and evening.

RODRIGUEZ

In the hours before

Special weather statement, Jul 6, 12:20 PM MST, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
120 PM MDT Tue Jul 6 2021

COZ094-099-061945-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
120 PM MDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES UNTIL 145 PM MDT...

At 120 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Pritchett, or 27 miles northwest of Springfield,
moving south at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Baca
and east central Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3763 10317 3763 10296 3742 10290 3741 10319
TIME...MOT...LOC 1920Z 347DEG 5KT 3758 10306

kam
Special weather statement, Jul 6, 12:21 PM MST, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
121 PM MDT Tue Jul 6 2021

COZ094-099-061945-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
121 PM MDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES UNTIL 145 PM MDT...

At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Pritchett, or 25 miles west of Springfield, moving
southwest at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central Baca
and east central Las Animas Counties.

LAT...LON 3741 10300 3724 10290 3709 10327 3735 10339
TIME...MOT...LOC 1921Z 066DEG 12KT 3731 10306

kam
Special weather statement, Jul 6, 12:34 PM MST, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
134 PM MDT Tue Jul 6 2021

COZ081-082-062000-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
134 PM MDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELLER AND WESTERN
EL PASO COUNTIES UNTIL 200 PM MDT...

At 134 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cripple Creek, or 19 miles west of Colorado Springs, moving south at
10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cripple Creek and Victor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3887 10523 3886 10507 3868 10505 3871 10531
TIME...MOT...LOC 1934Z 005DEG 9KT 3880 10518

kam
Special weather statement, Jul 6, 12:44 PM MST, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
144 PM MDT Tue Jul 6 2021

COZ095-097-062015-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
144 PM MDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA AND NORTH
CENTRAL BENT COUNTIES UNTIL 215 PM MDT...

At 144 PM MDT, Doppler radar was tracking a strong thunderstorm near
Blue Lake, or 29 miles northeast of North La Junta, moving southwest
at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Blue Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3837 10313 3827 10299 3810 10314 3827 10338
TIME...MOT...LOC 1944Z 042DEG 5KT 3828 10314

kam
Special weather statement, Jul 6, 12:54 PM MST, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
154 PM MDT Tue Jul 6 2021

COZ094-062045-
Eastern Las Animas County CO-
154 PM MDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 245 PM MDT...

At 153 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Thatcher, or 38 miles east of Trinidad, moving
south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3742 10398 3747 10372 3705 10350 3703 10394
TIME...MOT...LOC 1953Z 348DEG 13KT 3735 10385

kam
Special weather statement, Jul 6, 12:57 PM MST, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
157 PM MDT Tue Jul 6 2021

COZ094-097-099-062045-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
157 PM MDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACA...EAST CENTRAL
LAS ANIMAS AND SOUTH CENTRAL BENT COUNTIES UNTIL 245 PM MDT...

At 157 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Pritchett, or 26 miles northwest of Springfield,
moving south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3765 10315 3769 10295 3734 10278 3733 10328
TIME...MOT...LOC 1957Z 347DEG 11KT 3760 10303

kam

The radar

The Pueblo radar (KPUX), 145 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 tornado, 1 funnel cloud, 1 heavy rain, 1 thunderstorm wind, 1 flood. Local standard time, as filed.

Tornado, Prowers

When
July 6, 1:14 PM MST to 1:17 PM MST
Where
Prowers County, 13.14 mi S of Lamar Arpt to 13.12 mi S of Lamar Arpt
Rating
EFU
Path length
0.19 mi
Path width
20 yd
Reported by
Public
Coordinates
37.880, -102.690

Two brief landspout tornadoes occurred simultaneously.

Funnel Cloud, Prowers

When
July 6, 1:22 PM MST to 1:25 PM MST
Where
Prowers County, 0.88 mi NE of Lamar
Reported by
Trained Spotter
Coordinates
38.090, -102.610

Saw what appeared to be a funnel cloud with no view of the base, from about 15 miles southwest of the location.

Heavy Rain, Custer

When
July 6, 4:19 PM MST to 6:19 PM MST
Where
Custer County, 2.82 mi S of Wetmore
Reported by
Trained Spotter
Coordinates
38.200, -105.100

Heavy rainfall of 1.50 inches.

Thunderstorm Wind, Huerfano

When
July 6, 4:50 PM MST to 4:53 PM MST
Where
Huerfano County, 10.05 mi NNE of Delcarbon
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
37.860, -104.830

Flash Flood, Fremont

When
July 6, 6:29 PM MST to 8:29 PM MST
Where
Fremont County, 9.81 mi N of Texas Creek to 9.95 mi N of Texas Creek
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.550, -105.550

Three plush inches of water on county road 21 with damage to roads 2 and 6.

Flood, Pueblo

When
July 6, 7:36 PM MST to 9:36 PM MST
Where
Pueblo County, Pueblo to 0.03 mi SW of Pueblo
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.260, -104.610

There was a report of 2 low-lying roads closed. Four cars have been inundated with water.

Flash Flood, Pueblo

When
July 6, 7:46 PM MST to 9:46 PM MST
Where
Pueblo County, 3.21 mi NNW of Pueblo to 3.23 mi NNW of Pueblo
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.300, -104.640

There were flooded streets.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2021Every state in 2021This day in weather historyThe tornado archive for Colorado, 2021Warnings in Colorado, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 977407, 977404, 977405, 977406, 977401, 977403, 977402.